Hair Loss/hair loss
I am very worried about sudden hair loss. I am 37 years old. I have read several articles explaining why hair loss occurs. I am getting my thyroid levels check the 27th. One culprit I found is too much vitamin A. I have been using a vitamin A cream (100,000 iu per 1 ounce) and spreading it profusely every night on my face. I have been on the pill for more than 15 years and in the last 2 years had little or no periods. I see many people using vitamin A creams losing hair. My concern is in July I will be attending a wedding, and I don't want to get bald by then! Also, I need to color my hair due to an event I am attending. I am planning to put Argan oil prior to that to prevent excess damage. What can I do to prevent more hair loss and encourage rapid growth by July? Every day I eat flax seed, put Argan oil on my scalp at night, wash my hair sparingly as every time I wash I lose more. If I pass my hand through my hair, I collect small strands, but if I continue at this rate, I will be bald by July! My family doesn't have hair problems, only my dad has since early adulthood that typical round crown missing, but I think that's something only happening to males. Anyhow, I am freaking out!Should I buy Rogaine? thanks!
The main type of hair loss that causes excessive shedding is telogen effluvium. With telogen effluvium the hair will fall fairly evenly throughout the scalp. With telogen effluvium a small clear or white bulb will be present at the root end of the fallen hair.
Vitamin A toxicity is one of the many possible causes of hair loss. Hair loss, dry skin, itchy skin and cracked lips are among the first symptoms of vitamin A toxicity. A person can get vitamin A toxicity from using cosmetic medications that are derivatives of vitamin A and/or by ingesting excessive vitamin A through supplements. Were you taking vitamin A supplements in addition to using the face cream?
Hair growth occurs at approximately 1/2 inch per month. So any new growth that would occur at this time would be an inch long at the most by July. This would help with scalp coverage but would take longer to add to the volume of your hair.
The most important thing now is to determine the type and true cause(s) of your hair loss.
Rogaine often causes an initial shed before stimulating any new growth.
Please feel free to send more information on your condition if you would like me to help you further. Include information on how long you were using vitamin A cream prior to hair loss, if you were also taking supplements, if your hair loss is diffuse, if there is white bulb at the end of fallen strands, how long you've had excessive shedding, any other changes in hair, any other symptoms, etc.